Just started on the 7th, Have a few questions...

A board to discuss the Multiple Sclerosis modifying drug Copaxone

Just started on the 7th, Have a few questions...

Postby Jawz78 » Mon Jul 12, 2010 2:56 am

Ok, I just started my injections on the 7th and have noticed a few things and wanted to know if anyone else has had these...

I noticed I get extremely tired within seconds of injecting, but will soon be back to normal (within half hour or so).

Also... when my wife gives me the injection (with the autoject) it leaves purple almost black bruises, but when my nine year old daughter gives them it only leaves a raised lump (no bruising). Also, when my daughter does it, it seems to hurt ALOT less, less burning and for shorter period of time.

Lastly, :lol: I have serious anxiety about an hour before my injection but always seem to be fine soon after injecting. This one I'm going to go out on a limb and attribute to all the talk I've heard about the "heat attack feelings" that seem to follow injections. I haven't had it happen yet, but somehow feel I'm going to will it... I know, that sounds really dumb... but what can I say? LOL
<strong><p>RRMS - Dx'd Feb 6, 2003</p><p>Started Copaxone July 7, 2010</p><p>Previously on Rebif and Betaserone </p><div><strong><p> </p></strong></div></strong>
User avatar
Jawz78
Newbie
 
Posts: 5
Joined: Sun Jul 11, 2010 3:00 pm
Location: Louisville, Ohio

Advertisement

Postby globab » Mon Jul 12, 2010 6:21 am

i dont have answers. but maybe suggestions, hehe

maybe your wife pushes the auto injector down harder, and your daughter doesnt. and it depeneds there the needle is being injected, does your daughter lets say always do your arm? and your wife your back side? could simply be the area....

the anxiety, I would say your guess was right on.....

i did have one, it is no fun, however it makes me feel better to know that it does go away, and that it is NOT a heart attack....

do you do any of your own injections? I used to be on rebif... and could not inject myself....... then when i changed to copaxone i told myself, this is my injections...... so i am going to be a big girl and do them myself..... and i do.... seems like i have control of this... and iam not in the hands of my husband, as sometimes he was away for some time, therefore i went without injections...
User avatar
globab
Family Member
 
Posts: 25
Joined: Thu Dec 03, 2009 4:00 pm

Postby nicko » Mon Jul 12, 2010 5:45 pm

When I first started injecting I would flush for about 5-10 mins after the injection. My face would go beat red and I would be sweating. This went away after a month or so.

I would recommend not using the auto injector. I was on rebif for 2 years prior to copaxone and I got used to injecting manually. Barely any bruising but I still get the bump.

I had anxiety bad at first too, after foolish me going on and reading about the IPIR. But as of july 1 I've been injecting for a year and the only thing thats happened to me is ending up with baseball size bruises from obviously ripping open a vein while injecting. Its happened twice and only during the first few months. But even today after i'm done injecting I pause for a few seconds hoping I don't have one of those reactions.
User avatar
nicko
Family Member
 
Posts: 99
Joined: Fri Jul 08, 2005 3:00 pm

Postby Jawz78 » Tue Jul 13, 2010 6:05 pm

Thanks for all the comments...

I talked to my "copaxone buddy" today... I think that's what they're called. He suggested taking a warm shower before injecting, and I think I might try that. He's been on it for 12 years and rarely gets bruising or lumps. So... I guess, I'll give that a shot. He also told me since he's been taking copaxone for so long (over 4,000 injections) he only got the chest tightness one time. And it only lasted for about five minutes. So, that does alieviate some of my anxiety... but I've come to the conclussion the reason I get so tired after injecting is because I have so much anxiety before expecting the worse reactions... then they never happen, and I'm left full of adrenaline and crash, sort of speak.

I appreciate everyone's comments and suggestions... I seems that people who have been taking it for awhile are more comforting than the doctors and nurses.
<strong><p>RRMS - Dx'd Feb 6, 2003</p><p>Started Copaxone July 7, 2010</p><p>Previously on Rebif and Betaserone </p><div><strong><p> </p></strong></div></strong>
User avatar
Jawz78
Newbie
 
Posts: 5
Joined: Sun Jul 11, 2010 3:00 pm
Location: Louisville, Ohio

Postby Lo » Wed Jul 14, 2010 6:18 pm

Hi there and welcome to the pin cushion club.

I started in early May of this year. I too had extreme anxiety at the start, both because of my lifelong fear of needles and the thought that I might get the IPIR (Immediate Post Injection reaction). I told my neuro and she gave me an anti-anxiety med which I took about an hour prior to injection. That lasted for the first few weeks and I am totally OK now.

I got some pretty bad bruises on my thighs the firts few weeks but I have adjusted the needle depth a bit and now only get the bump. I use a warm compress for 5 minutes prior to injecting and that seems to help. Arms are the toughest but they are getting easier too.

It does get easier!
Wife, Engineer, Traveler
Dx RRMS January 20, 2010
Started Copaxone May 6, 2010
Lo
Family Member
 
Posts: 33
Joined: Tue Apr 13, 2010 3:00 pm
Location: Florida

Postby Wonderfulworld » Thu Jul 15, 2010 1:04 pm

Sounds like your wife might be pushing the autoinject in as well as pushing the trigger. Sometimes if you slightly move the autoinject it can cause bruises as well because I suppose it's moving the needle around inside slightly. I 'sacked' my husband from 'helping' because he was always stinging me with the needle.

Re. the IPIR - had them 3 times in 5+ years on Copaxone. If you've ever taken Niacin (Vit B) tablets and had a 'flush' from them, it was no worse than that for me. It passed in about 30 minutes and I did feel a bit weak afterwards but it wasn't extremely frightening like I thought it would be. I discovered I got them when the autoinject had accidentally been increased to the maximum depth - so injecting very deeply caused them and I've had none since.

It IS scary starting something like Copaxone. Best of luck with it - it gets so much easier over time and is just part of your routine.
:wink:
~~~~~~~~~~~~~~~
Concussus Resurgo
~~~~~~~~~~~~~~~
RR-MS dx 1998 and Coeliac dx 2003
~~~~~~~~~~~~~~~
Copaxone, Cymbalta. EPO, Fish Oils, Vitamin D3 2000 IU daily, Cal/Mag/Zinc, Multivitamin/mineral, Co-Enzyme Q10, Probiotics, Milk Thistle.
Wonderfulworld
Family Elder
 
Posts: 773
Joined: Sun Aug 27, 2006 3:00 pm
Location: Ireland


Return to Copaxone

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users


Contact us | Terms of Service